Alert archive / Alabama / Wind Advisories in 2007
Wind Advisory 4, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Dec 22, 2007, 12:01 PM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Dec 22, 2007, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2007, 12:01 PM CST (18:01 UTC)
- In effect from
- Dec 22, 2007, 3:00 PM CST
- Expired
- Dec 23, 2007, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 221801 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1201 PM CST SAT DEC 22 2007 .A DEVELOPING WINTER STORM OVER THE GREAT PLAINS WILL MOVE TOWARD THE SOUTHERN GREAT LAKES DURING SUNDAY. A TIGHTENING PRESSURE GRADIENT AROUND THIS SYSTEM...WILL PRODUCE BREEZY TO WINDY CONDITIONS ACROSS THE TENNESSEE VALLEY FROM LATE SATURDAY AFTERNOON INTO THE PRE DAWN HOURS OF SUNDAY MORNING. WINDS WILL SUBSIDE BY DAYBREAK SUNDAY...AS A COLD FRONT MOVES ACROSS THE REGION AND THE MAIN STORM CONTINUES TO MOVE WELL NORTH OF THIS AREA. ALZ001>010-016-TNZ076-096-097-230400- /O.NEW.KHUN.WI.Y.0004.071222T2100Z-071223T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1201 PM CST SAT DEC 22 2007 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH DURING THE LATE AFTERNOON WITH GUSTS OVER 35 MPH...ESPECIALLY ACROSS NORTHWESTERN ALABAMA AND THE HIGHER TERRAIN OF SOUTHERN MIDDLE TENNESSEE AND NORTHEAST ALABAMA. THESE WINDS WILL BECOME SOUTHWEST AND DECREASE SOMEWHAT DURING THE OVERNIGHT...AS A COLD FRONT MOVES EASTWARD ACROSS THE AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED HIGHWAYS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$ RSB
2 follow-up statements
000 WWUS74 KHUN 230345 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 945 PM CST SAT DEC 22 2007 ALZ001>010-016-TNZ076-096-097-231200- /O.CON.KHUN.WI.Y.0004.000000T0000Z-071223T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 945 PM CST SAT DEC 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... SOUTHEAST WINDS AROUND 20 TO 25 MPH...WITH GUSTS TO 35 MPH...ARE EXPECTED ACROSS THE TENNESSEE VALLEY INTO THE OVERNIGHT HOURS AS A STRONG COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA DURING THE EARLY MORNING HOURS SUNDAY AS WINDS TURN TOWARD THE SOUTHWEST AND BEGIN TO WEAKEN. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS TRAVELING IN HIGH TERRAIN AREAS AND FOR MOTORISTS IN HIGH PROFILE VEHICLES TRAVELING ON EAST TO WEST ORIENTED HIGHWAYS. CAUTION IS ADVISED WHEN TRAVELING TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. $$
000 WWUS74 KHUN 231153 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 553 AM CST SUN DEC 23 2007 ALZ001>010-016-TNZ076-096-097-231300- /O.EXP.KHUN.WI.Y.0004.000000T0000Z-071223T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 553 AM CST SUN DEC 23 2007 ...WIND ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS MORNING... WINDS OF 15 TO 25 MPH WILL BE COMMON AROUND NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE TODAY...ESPECIALLY DURING THE MORNING HOURS...AS A COOLER AIR MASS RUSHES INTO THE REGION. WHILE AN OCCASIONAL WIND GUST TO 30 MPH IS POSSIBLE EARLY THIS MORNING... WINDS WILL DIMINISH AROUND MIDDAY AS THE PRESSURE GRADIENT RELAXES AND HIGH PRESSURE BEGINS TO BUILD INTO THE REGION. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 AM. MOTORISTS SHOULD CONTINUE TO USE CAUTION EARLY THIS MORNING... ESPECIALLY ON NORTH SOUTH RUNNING HIGHWAYS...ROADWAYS IN ELEVATED TERRAIN...OR IF DRIVING HIGH PROFILE VEHICLES. $$ BCC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 22, 10:00 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 22, 10:00 AM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1000 AM CST SAT DEC 22 2007 .UPDATE... WILL UPDATE WINDS TO A HIGHER 15-25 MPH. REMAINDER OF FORECAST PARAMETERS FROM THE NIGHT SHIFT LOOK FINE. && .DISCUSSION... ANALYSIS OF 22/1200Z UPPER AIR DATA INDICATED A WINTER STORM CONTINUED TO DEVELOP ACROSS THE CENTRAL CONUS. SATELLITE ANIMATION AND 500MB HEIGHTS INDICATED TWO UPPER SYSTEMS...ONE JUST NORTH OF NORTH DAKOTA MOVING SE FROM SW MANITOBA...AND A SOUTHERN LOW MOVING OVER THE NORTHERN TEXAS PANHANDLE. CONSEQUENTLY...TWO SURFACE LOWS ASSOCIATED WITH THOSE SYSTEMS WERE OVER WISCONSIN AND EASTERN OKLAHOMA. THIS VIGOROUS STORM SYSTEM HAS CREATED A TIGHT PRESSURE GRADIENT AND INCREASING WINDS...AS MODIFIED BUT COLD CANADIAN AIR OVER THE NORTHERN ROCKIES AND PLAINS...AND A SOUTHERLY FLOW SE OF THIS SYSTEM MOVE INTO THE STORM. MODEL OUTPUT FROM THE NEW NGM AND NAM CONTINUE MERGING THESE SYSTEMS OVER THE NEXT DAY...MOVING A STRONG LOW OVER THE GREAT LAKES AND NORTHEASTERN STATES. EAST OF THE STORM...AN EXTENSIVE AREA OF CLOUDS WAS NOTED FROM SE TEXAS TO THE ATLANTIC COAST...THE CENTRAL GREAT PLAINS AND GREAT LAKES. SOME OF THE LOWER CLOUDS HAVE THINNED ACROSS THE TENNESSEE VALLEY. A BAND OF HIGHER CLOUDS EXTENDING FROM WEST OF THE MISSISSIPPI DELTA TO THE MIDDLE AND EASTERN TENNESSEE WILL MOVE EAST OF THIS REGION BY NOON. STILL EXPECT MOSTLY CLOUDY TO CLOUDY SKIES FROM LOWER CLOUDS TO PERSIST...AND KEEP HIGH TEMPERATURES DOWN FROM CLOUD COVER. BIG CONCERN FOR THIS AFTERNOON INTO THE OVERNIGHT ARE WINDS. WE WILL PROBABLY ISSUE A WIND ADVISORY FOR TENNESSEE VALLEY EFFECTIVE FROM THE MID AFTERNOON INTO THE OVERNIGHT. WINDS AT THE SURFACE WILL AVERAGE AROUND 25 MPH WITH SOME GUSTS OVER 35 MPH...ESPECIALLY IN THE MOUNTAINS. SOME OF THE HIGHER WINDS ALOFT COULD ALSO MIX DOWN IN CONVECTION THIS EVENING AND TONIGHT...ESPECIALLY FOR AREAS WEST OF INTERSTATE 65. WILL CONTINUE THIS MENTION IN THE HAZARDOUS WEATHER OUTLOOK UPDATE IN A FEW HOURS. RSB && .PREV DISCUSSION... TIS THE SEASON...FOR MODEL CRAZINESS. IT IS THE GIFT THAT KEEPS ON GIVING...PROVIDING US WITH DAY AFTER DAY OF TOUGH FORECASTS THANKS TO A CONTINUING PROGRESSIVE PATTERN ALOFT. AS ANTICIPATED...WE START OUT THIS FIRST DAY OF WINTER IN BETWEEN SYSTEMS. THE SYSTEM THAT BROUGHT US THE DAMAGING GRAVITY WAVE WINDS IS NOW OUT TO SEA...AND OUR NEXT SYSTEM IS DIGGING IN OVER THE FOUR CORNERS REGION. A DOUBLE PUNCH OF CLOUDS HAS INVADED THIS MORNING...WITH LOW CLOUDS DRIFTING IN FROM THE EAST...AND HIGH CLOUDS STREAMING ACROSS FROM THE WEST. WE MIGHT LOSE ONE...BUT WE ARE UNLIKELY TO LOSE BOTH OF THOSE CLOUD DECKS TODAY. EARLY MORNING TEMPS RANGE FROM 45 IN CROSSVILLE TO 52 AT COURTLAND. SHORT TERM (THE WEEKEND)... WITH THE CLOUD COVER...TEMPS SHOULD NOT RISE A WHOLE LOT. GFS LAMP SEEMS TO HAVE A GOOD HANDLE ON THINGS...AS DOES THE USUALLY WEDGE- SUPERIOR NAM...SO WILL TAKE A DECENT GRADIENT ON TEMPS TODAY. IN THE SEEMINGLY UNLIKELY EVENT THAT WE BREAK OUT SIGNIFICANTLY OF THE CLOUDS THIS AFTERNOON...HIGHS COULD VAULT INTO THE 60S. NOT EXPECTING THAT AT THIS POINT. THE AREA WILL BE IN THE SQUEEZE PLAY TODAY...SO RAIN IS UNLIKELY. DID RETAIN A SLIGHT CHANCE LATE IN THE SHOALS...AND INCLUDED SPRINKLES ALL DAY IN THE HIGHER ELEVATIONS OF THE EAST DUE TO THE LOW CLOUDINESS. IF THERE IS ONE THING I HAVE CONFIDENCE IN FOR THIS FORECAST PACKAGE...IT IS IN SEEING RAIN TONIGHT. RAISED POPS TO CATEGORICAL. UNFORTUNATELY...RAIN AMOUNTS LOOK LESS THAN A HALF INCH...AND MAYBE LESS THAN A QUARTER INCH. COLD FRONT WILL SWEEP THROUGH FROM WEST TO EAST...AND SHOULD PASS THROUGH THE SHOALS AFTER MIDNIGHT AND NORTHEAST ALABAMA AROUND DAYBREAK. TEMPS COULD EASILY BE IN THE UPPER 30S IN THE SHOALS AND NEAR 50 IN FORT PAYNE SUNDAY MORNING. THUNDERSTORMS LOOK VERY UNLIKELY...NOT MUCH CAPE SHOWING IN THE SOUNDINGS AND LIFTED INDICES ARE WELL ABOVE ZERO. WHAT WE WILL HAVE IS ANOTHER ROUND OF WIND...RAIN OR NO RAIN. THE WINDS WILL NOT BE AS STRONG DURING THE PERIOD WHEN THE RAIN IS OCCURRING BUT COULD BE QUITE GUSTY BOTH BEFORE AND AFTER. SUSTAINED WINDS ABOVE 20 MPH ARE POSSIBLE WITH ISOLATED GUSTS TO 45 MPH. SOUNDINGS SHOW 35 KT WINDS AT 950 MB...OR 1700 FT. NOT PLANNING A WIND ADVISORY AT THIS POINT...BUT IT IS WORTH WATCHING TODAY. RAIN WILL QUICKLY TAPER OFF SUNDAY...THOUGH THERE IS A SLIGHT CHANCE OF LINGERING LIGHT RAIN EARLY. HIGHS SUNDAY WILL ONLY BE IN THE MID 40S AND TEMPS WILL ACTUALLY FALL IN THE EASTERN COUNTIES. MID-TERM (SUNDAY NIGHT THROUGH CHRISTMAS DAY)... SKIES WILL BRIEFLY CLEAR SUNDAY NIGHT...AND WITH WINDS GOING LIGHT...A CHILLY NIGHT IS ON TAP. LOWS SHOULD DROP TO THE MID 20S. CLOUDS QUICKLY RE-INCREASE ON CHRISTMAS EVE...BUT A DEVELOPING WESTERLY WIND AND THE VERY DRY AIRMASS SHOULD HELP TEMPS GET INTO THE 50S IN MOST AREAS. THE VERY DRY CONDITIONS ARE THE MAIN LIMITING FACTOR WITH OUR NEXT SYSTEM...WHICH AT THIS HOUR IS STILL OFF THE COAST OF BRITISH COLUMBIA. IT WILL DIVE SOUTH AND EAST...AND AN UPPER LOW SHOULD BE NEAR ARKANSAS ON CHRISTMAS MORNING. SOUNDINGS ARE VERY DRY BELOW H9 BUT ABOVE H9 THE SOUNDING OFF THE 00Z GFS IS NEARLY COMPLETELY SATURATED WELL INTO THE SNOW GROWTH REGION. ALTHOUGH THE OPPORTUNITY SEEMS MINIMAL...SINCE I CANNOT RULE OUT A BRIEF PERIOD OF LIGHT PRECIP...I RETAINED THE SLIGHT CHANCE OF LIGHT RAIN OR LIGHT SNOW FOR CHRISTMAS MORNING. REGARDLESS...THE COPIOUS CLOUD COVER SHOULD HOLD HIGHS ON CHRISTMAS DAY IN THE 40S...AND SEWANEE MIGHT NEVER GET OUT OF THE 30S. SKIES WILL BRIEFLY CLEAR AGAIN CHRISTMAS NIGHT...WITH LOWS AGAIN NEAR FREEZING. EXTENDED (WEDNESDAY THROUGH NEXT SATURDAY)... FORECAST CONFIDENCE IN THE EXTENDED IS EXTREMELY LOW AS THE PATTERN CONTINUES TO BE VERY PROGRESSIVE. IN THAT TYPE OF PATTERN...THE FORECAST MODELS JUST CANT KEEP UP WITH SO MANY SYSTEMS AND THE TIMING BECOMES WOEFULLY UNCERTAIN. BASICALLY I AM JUST USING PERSISTENCE...WHICH BRINGS A SYSTEM IN EVERY COUPLE OF DAYS AND AN ASSOCIATED CHANCE OF RAIN EACH OF THOSE DAYS. THE BULK OF THE PERIOD WILL BE MOSTLY CLOUDY...AND WHEN AND IF IT IS NOT MOSTLY CLOUDY IT WILL BE POST-FRONTAL WITH A BRIEF SHOT OF COOLER AIR. ALL THESE SYSTEMS ARE OF PACIFIC ORIGIN SO NO REAL COLD AIR IS IN SIGHT FOR THE REST OF 2007. BUT NO REAL WARM AIR IS EITHER. HIGHS SHOULD BE JUST A TAD ABOVE AVERAGE...WITH LOWS A FEW DEGREES ABOVE AVERAGE DUE TO THE CLOUD COVER. RAIN CHANCES WERE PLACED ON WED/WED NIGHT AND FRI/FRI NIGHT. BUT THESE ARE PROBABLY LIKELY TO CHANGE AS THE TIMING BECOMES CLEARER. && .HYDROLOGY... JUST A BRIEF NOTE THAT WE HAVE A COUPLE PUBLIC INFORMATION STATEMENTS OUT ABOUT THE HISTORIC DROUGHT NUMBERS. RECORDS ARE READY TO BE RE-WRITTEN IN ABOUT A WEEK AND A HALF. SEE THE STATEMENTS FOR MORE DETAILS. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 57 42 46 27 / 10 80 20 5 SHOALS 60 39 45 27 / 15 80 10 5 CULLMAN 56 42 46 26 / 10 80 20 5 FAYETTEVILLE 56 42 45 25 / 10 80 20 5 ALBERTVILLE 55 47 47 28 / 10 80 20 5 FORT PAYNE 54 49 49 25 / 10 80 30 5 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, Dec 22, 4:40 AM CST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 440 AM CST SAT DEC 22 2007 ALZ001>010-016-TNZ076-096-097-221900- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 440 AM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... WINDS WILL BECOME INCREASINGLY GUSTY THIS EVENING AS ANOTHER STORM SYSTEM APPROACHES THE REGION. WIND GUSTS AROUND 35 MPH ARE EXPECTED AHEAD OF THE FRONT...WITH GUSTS BETWEEN 30 AND 35 MPH EXPECTED BEHIND THE FRONT OVERNIGHT. OTHERWISE...A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING MAINLY IN NORTHWEST ALABAMA...BUT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEAK...FAST MOVING SYSTEM IS EXPECTED TO SWING THROUGH THE REGION LATE MONDAY NIGHT INTO CHRISTMAS MORNING. WHILE MOISTURE WITH THIS SYSTEM WILL BE VERY LIMITED...IT MAY HAVE ENOUGH TO PRODUCE SOME BRIEF LIGHT RAIN OR SNOW. TRAVEL DIFFICULTIES LOOK UNLIKELY AT THIS TIME GIVEN THE LIGHT PRECIPITATION AND STILL WARM GROUND. A VERY PROGRESSIVE PATTERN WILL RESULT IN CHANCES OF LIGHT RAIN OFF AND ON DURING THE REMAINDER OF THE UPCOMING WEEK. THE PRIMARY CHANCES FOR RAIN ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT...AND AGAIN FRIDAY AND FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 27
Nearby
Wind Advisories in Alabama, 2007Wind Advisories in Tennessee, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.